• question-icon

    Suggest treatment for insomnia and constant murmuring in an elderly man

default
Posted on Fri, 14 Jun 2019 in General Health
Question: This is xxxxx. Want to discuss abt my father in law. He is suffering from sleep disorder. Have not slept properly since 15-20 days. Have given him sleeping pills too. Keeps murmuring.
doctor
Answered by Dr. Ashish Mittal 1 hour later
Brief Answer:
Need personal evaluation and medical testings

Detailed Answer:

Hello,

I appreciate your efforts for medical consultation for your Father in Law.

Important aspects of your query are:
• 85 years old male
• Duration of problem: 15-20 days
• Complaints of poor sleep and murmuring
• Medications Tried: REXIPRA 10 mg, ETILAAM .5 mg, ARIP MT 5 mg, CLONITRIL .5 mg, BETACAP 20 mg, QUTAN 50 mg

Murmuring and poor sleep can occur in following common condition in his age:
-Dementia
-Depression and anxiety
-Psychosis

Apart from sleep medicines, he needs to get evaluated periodically by psychiatrist personally to diagnose psychological problem.

He already received treatment used for anxiety/depression and psychosis. Overall it will be better to keep number of medicines at minimum level. Apart from that psychotropic medicines may take 3-4 weeks to show response.

It is better to get his following tests to rule out medical reasons for psychological issues: KFT, Na/K, Blood sugar level, TSH and B12 level. You can review me with reports.

Currently you can give Qutan 50mg and Clonotril 0.5mg in night for sleep. Take proper precaution to prevent fall while patient on sedative medicines.

I hope this information has been both informative and helpful for you.

Wish you good health.

Regards,
Dr. Ashish Mittal
Psychiatrist
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1858 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Sleep disorder

doctor1 MD

I exercise regurarly and eat right yet I seem to suffer from moderate to severe restless leg syndrome. I have tried all kinds of natural remedys...

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

14 year old daughter my 14 year old daughter we believe had a seizure yesterday morning. she has never had a seizure before. She sat on her bed...

doctor1 MD

I am always drowsy especially when I work or when I attend a training, I always had a runny nose and watery eyes as well. So I always had...

doctor1 MD

SIR I HAVE BEEN TAKING 2MG CLONAZEPAM SINCE 1998. MAY I BE TOLERENT TO IT? WITH IT I HAVE BEEN TAKING 400MG QUTIAPIN PLAIN +10MG ZOLFRESH+ 600MG...

doctor1 MD

Hi. I have a 27 year old son, who appears healthy...very strong, good nutrition etc, drinks occasionally....he has episodes that are increasing in...

doctor1 MD

A few years ago I began falling asleep at inappropriate times. I was so sleepy that I had to quit my teaching job because I would fall asleep in...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashish Mittal
  • Q - Taking lectopam for sleep. Getting poor sleep and feeling groggy. Can I...

  • Q - What is the average penile length for a 24 year old?

  • Q - Depressed and no desire to have sex. What treatment and medication...

  • Q - What happens if high dose of crocin tablets is taken at a time?

  • Q - Pain in shoulder blade, headache, giddiness and nausea. Diagnosed with...

  • Q - On medicine for anxiety and panic disorder. Any risk for heart related...

  • Q - Have reduced sex drive and facing soft erection. Required treatment?

  • Q - Why am I having testicle pain, penis pain and back pain while...

  • Q - Having erectile dysfunction and premature ejaculation problem. Not cured...

  • Q - Accidentally spilled hand sanitizer on penis. Having burning sensation....

backtotop2